Alert archive / Alabama / Special Weather Statements in 2025

Special Weather Statement, NWS Mobile, AL

June 9, 2025Butler County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 9, 2025, 12:21 PM CDT for Butler County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 12:21 PM CDT (17:21 UTC)
Expired
Jun 9, 2025, 1:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Hail
0.50 in
Wind
40

County Butler County, AL

The radar

The Maxwell AFB radar (KMXX), 136 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS84 KMOB 091721
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1221 PM CDT Mon Jun 9 2025
 
ALZ055>057-091800-
Monroe AL-Conecuh AL-Butler AL-
1221 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BUTLER...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES THROUGH 100 PM
CDT...

At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Beatrice, or 16 miles northeast of Monroeville, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Georgiana and Beatrice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3187 8670 3154 8672 3164 8724 3180 8722
      3183 8699 3183 8691 3184 8690
TIME...MOT...LOC 1721Z 273DEG 25KT 3171 8714 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 9:33 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 9, 9:33 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
933 AM CDT Mon Jun 9 2025

...New Discussion...

.DISCUSSION...
Issued at 930 AM CDT Mon Jun 9 2025

Today through Tonight...

Unsettled weather continues across the area through tonight with
several shortwaves transiting the area embedded within broader
upper troughing. A stalled surface boundary is evident this
morning based on surface observations and visible satellite
imagery stretching from the FL panhandle then northwest across
southwestern Alabama into interior southeast Mississippi. To the
north of this, surface dewpoints and instability are a bit muted
compared to the airmass to the south of the boundary going from
mid/upper 60's dews to lower to middle 70's dews. This presently
denotes where the instability gradient lies and where surface
based activity can be expected to the south. As the day progresses
this boundary does wash out somewhat as areas to the north
recover and destabilize, however this boundary will still exist in
some shape and form allowing for a focus of convection later this
morning into the afternoon and evening hours.

It is likely there will be multiple rounds of storms during the
period, with isolated to scattered showers and storms still
possible in-between more robust rounds of convection across the
entire area. The first round looks to be late morning into the
afternoon hours as a remnant MCS pushes in from the northwest
across southeastern Mississippi into southwestern Alabama. This
feature will likely refire strong to potentially severe storms
over the aforementioned area as we head into the afternoon hours
when it interacts with the boundary. A second round may develop on
the tail end of the first round late afternoon into the evening
hours as the next shortwave moves overhead. Once again strong to
potentially severe storms is possible. Additionally, this second
round may be more impactful to very sensitive areas for heavy
rainfall in southwestern Alabama into the Florida Panhandle that
received a significant amount of rain last night. This may set the
stage for additional flash flooding with any storm that moves
overhead. Primary hazards with any severe storms will be strong to
damaging wind gusts, with large hail possible in any of the more
robust semi-discrete to discrete storms.

Temperatures warm into the upper 80's and lower 90's for most
locations before cooling into the upper 60's and lower 70's
tonight. A High risk of rip currents continues through Tuesday for
the Alabama and Florida Panhandle beaches. MM/25

Wednesday Through Sunday...

A unsettled summer pattern will continue through the middle of
this week and into the weekend. Broad southwesterly flow will
develop across the area by midweek as upper ridging builds over
the western Atlantic and a upper level cutoff low slowly lifts
north from south Texas. At the surface, a stalled boundary will be
setup across the area from west to east on Wednesday and
Thursday. This boundary will likely continue to provide a focus
for low level convergence and heavy rainfall. Given the relatively
weak flow aloft and lack of true focused upper level forcing
mechanism, storms will likely be driven by the diurnal cycle with
a focus right along this boundary. Expect storms to develop along
this zone and any remnant outflow/seabreeze boundaries during the
afternoon. By the weekend, the surface boundary will have mixed
out leading to a more traditional summertime pattern with storms
developing along the advancing seabreeze and remnant boundaries.
Storms will likely be a little more widespread than a typical
summer day as some upper shortwave troughs will likely progress
through the southwesterly flow. PWATS will be in the 1.5 to 2 inch
range each day allowing for efficient rain processes with any
storms. While a more focused heavy rainfall event doesn't look
likely, continued rounds of rain throughout the week could result
in localized flash flooding. Temperatures will continue to be on
the warm side with highs in the 90s and with all the moisture, do
not expect any relief from the mugginess this week. BB/8

&&

.AVIATION...
(12Z TAFS)
Issued at 657 AM CDT Mon Jun 9 2025

Overall the coverage of thunderstorms will decrease this morning,
before returning around mid-afternoon as a line of storms moves
from west to east across our area through the evening hours. Gusty
winds to 45 knots and small hail will also be possible with these
storms, along with localized IFR to LIFR visbys and MVFR ceilings.
Southwest winds around 10 to 15 knots with gusts to around 20
knots will occur throughout the day. /22

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out to South Mobile Bay, the
Mississippi Sound, and the Gulf Waters should exercise caution
today and tonight due to moderate southwesterly winds of 15-20
knots. Winds will decrease on Tuesday, followed by a light onshore
flow through the remainder of the week. An increase in coverage
of showers and thunderstorms will occur Tuesday through Friday.
The potential of waterspouts exists during morning activity near
the coast. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  87  71  89  72  90  74  89 /  70  80  50  80  20  70  20  80
Pensacola   75  87  75  88  76  87  76  88 /  70  90  60  80  30  70  30  80
Destin      77  88  77  88  78  90  79  89 /  80  90  60  80  40  70  40  80
Evergreen   70  88  68  90  69  92  71  91 /  80  80  30  80  20  70  20  80
Waynesboro  69  87  66  90  69  91  70  91 /  70  70  20  60  20  70  20  70
Camden      69  86  66  88  68  89  70  90 /  80  60  20  60  20  60  20  70
Crestview   72  89  70  90  70  92  71  91 /  80  90  40  90  20  70  20  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.

FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 9, 8:28 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
828 AM CDT Mon Jun 9 2025

ALZ263-265-091415-
Mobile Coastal AL-Mobile Central AL-
828 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE COUNTY
THROUGH 915 AM CDT...

At 827 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Grand Bay, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 8840 3060 8841 3072 8826 3051 8809
      3047 8839
TIME...MOT...LOC 1327Z 233DEG 8KT 3056 8835

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Jun 9, 9:33 AM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
933 AM CDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     Flash Flood      1 E Jay                 30.95N 87.14W
06/09/2025                   Santa Rosa         FL   Emergency Mngr

            Flooding reported at several points east of
            Jay, including intersections of Dobson and
            Morristown Rds.

0345 AM     Flash Flood      1 NE Jay                30.97N 87.14W
06/09/2025                   Santa Rosa         FL   Emergency Mngr

            Santa Rosa County reports a road closure of
            SR-89 between Pine Level Church Rd and
            Chumuckla Highway near Jay due to flooding.
            No injuries have been reported.

&&
Special weather statement, Jun 9, 10:54 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 AM CDT Mon Jun 9 2025

FLZ203-205-091645-
Okaloosa Inland FL-Santa Rosa Inland FL-
1054 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OKALOOSA AND EAST
CENTRAL SANTA ROSA COUNTIES THROUGH 1145 AM CDT...

At 1054 AM CDT, Doppler radar was tracking a strong thunderstorm near
Roeville, or 6 miles east of Milton, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3058 8693 3060 8694 3060 8698 3061 8699
      3062 8701 3074 8700 3085 8658 3051 8657
TIME...MOT...LOC 1554Z 265DEG 18KT 3065 8694

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 11:16 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1116 AM CDT Mon Jun 9 2025

ALZ051>053-MSZ067-091700-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
1116 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHOCTAW...NORTHERN
WASHINGTON...NORTHWESTERN CLARKE AND NORTHEASTERN WAYNE COUNTIES
THROUGH NOON CDT...

At 1116 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Waynesboro, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Millry, Silas, and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3162 8860 3180 8859 3187 8801 3154 8801
TIME...MOT...LOC 1616Z 267DEG 27KT 3170 8851

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 11:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1141 AM CDT Mon Jun 9 2025

FLZ205-091715-
Okaloosa Inland FL-
1141 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OKALOOSA COUNTY
THROUGH 1215 PM CDT...

At 1141 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Crestview, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3061 8663 3075 8661 3078 8639 3057 8639
TIME...MOT...LOC 1641Z 271DEG 31KT 3066 8655

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1221 PM CDT Mon Jun 9 2025

ALZ055>057-091800-
Monroe AL-Conecuh AL-Butler AL-
1221 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BUTLER...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES THROUGH 100 PM
CDT...

At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Beatrice, or 16 miles northeast of Monroeville, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Georgiana and Beatrice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3187 8670 3154 8672 3164 8724 3180 8722
      3183 8699 3183 8691 3184 8690
TIME...MOT...LOC 1721Z 273DEG 25KT 3171 8714

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:26 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 8, 8:21 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 1:44 AM CDTSpecial Weather StatementMOBEscambia61 min
Jun 9, 2:31 AM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Escambia, Monroe, Washington3 hr
Jun 9, 2:46 AM CDTSpecial Weather StatementMOBEscambia59 min
Jun 9, 3:05 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 4:01 AM CDTSpecial Weather StatementMOBMonroe44 min
Jun 9, 7:24 AM CDTAreal Flood AdvisoryMOBConecuh, Escambia, Monroe3 hr
Jun 9, 8:28 AM CDTSpecial Weather StatementMOBMobile47 min
Jun 9, 11:16 AM CDTSpecial Weather StatementMOBChoctaw44 min
Jun 9, 12:31 PM CDTSpecial Weather StatementMOBClarke44 min
Jun 9, 12:36 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe39 min
Jun 9, 12:43 PM CDTSpecial Weather StatementMOBMonroe47 min
Jun 9, 1:20 PM CDTSpecial Weather StatementMOBConecuh40 min
Jun 9, 1:30 PM CDTSpecial Weather StatementMOBCrenshaw45 min
Jun 9, 2:07 PM CDTAreal Flood AdvisoryMOBClarke, Conecuh, Escambia, Monroe3 hr
Jun 9, 2:37 PM CDTSpecial Weather StatementMOBCovington38 min
Jun 9, 3:38 PM CDTSpecial Weather StatementMOBCovington52 min
Jun 9, 3:39 PM CDTSpecial Weather StatementMOBEscambia51 min
Jun 9, 4:08 PM CDTSpecial Weather StatementMOBWashington52 min
Jun 9, 4:14 PM CDTSpecial Weather StatementMOBMonroe46 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningMOBMobile38 min
Jun 9, 4:26 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 4:27 PM CDTSpecial Weather StatementMOBEscambia48 min
Jun 9, 4:30 PM CDTSevere Thunderstorm WarningMOBEscambia24 min
Jun 9, 5:03 PM CDTSpecial Weather StatementMOBMobile27 min
Jun 9, 5:06 PM CDTSpecial Weather StatementMOBEscambia39 min
Jun 9, 5:11 PM CDTSpecial Weather StatementMOBMobile34 min
Jun 9, 5:40 PM CDTSevere Thunderstorm WarningMOBEscambia50 min
Jun 9, 5:50 PM CDTFlash Flood WarningMOBEscambia2 hr
Jun 9, 5:54 PM CDTSevere Thunderstorm WarningMOBMobile36 min
Jun 9, 6:09 PM CDTSpecial Weather StatementMOBCovington51 min
Jun 9, 6:29 PM CDTSevere Thunderstorm WarningMOBCovington50 min
Jun 9, 6:59 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 8, 9:22 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jun 8, 10:06 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 8, 11:51 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 9, 12:04 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:05 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:07 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 2:15 AM CDTFlash Flood WarningMOBSanta Rosa3 hr
Jun 9, 9:13 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa48 hr
Jun 9, 10:54 AM CDTSpecial Weather StatementMOBOkaloosa51 min
Jun 9, 11:41 AM CDTSpecial Weather StatementMOBOkaloosa34 min
Jun 9, 2:57 PM CDTSpecial Weather StatementMOBGreene48 min
Jun 9, 4:56 PM CDTSpecial Weather StatementMOBGeorge49 min
Jun 9, 5:35 PM CDTSpecial Weather StatementMOBGeorge25 min
Jun 9, 5:39 PM CDTSpecial Weather StatementMOBGeorge36 min

Nearby

Special Weather Statements in Alabama, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.